Arkansas, 2015

Damaging Winds in Arkansas, August 30 to 31, 2015

August 30 to 31, 2015 · NWS LZK · 3 events in 3 counties and zones

Several severe thunderstorms moved through the area during the 30th and 31st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$53,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Several severe thunderstorms moved through the area during the 30th and 31st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 30, 1:30 PM CST, 30 minutes earlier.

Area forecast discussion, Aug 30, 1:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT SUN AUG 30 2015

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
AN UPPER LEVEL TROUGH CONTINUES TO LINGER ACROSS THE MISSISSIPPI
RIVER VALLEY...AND WILL DO SO THROUGH TUESDAY. MODELS ARE IN
AGREEMENT...INDICATING THE LOW CLOSING OFF WEDNESDAY NEAR THE
ARKLATEX.

REMNANTS OF A STATIONARY FRONT WILL CONTINUE NORTHWEST OF ARKANSAS
THROUGH MONDAY MORNING. EXPECT THIS TO REALLY WASH OUT DURING THE
DAY MONDAY. ANOTHER COLD FRONT WILL MOVE INTO THE NORTHERN PLAINS
MONDAY AFTERNOON.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
WITH THE BEST CHANCES IN THE NORTH AND EAST. RAIN CHANCES
DIMINISH FOR TONIGHT THROUGH TUESDAY WITH A LACK OF MOISTURE OVER
THE AREA. A SHORT WAVE WILL ROTATE AROUND THE LOW THROUGH SOUTH
ARKANSAS WEDNESDAY AND BRING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS TO THAT AREA. TEMPERATURES WILL BE SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY
.LONG TERM...THURSDAY THROUGH SUNDAY... DRY CONDITIONS...AND NEAR TO
SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED TO PREVAIL DURING
THIS PERIOD. AN UPPER RIDGE IS EXPECTED TO REMAIN STATIONARY FROM
THE OHIO VALLEY...TO THE MID SOUTH DURING THIS PERIOD.  SEVERAL
EXPLICIT SOLUTIONS OF MEDIUM RANGE MODELS SUGGEST SOME WEAKNESS IN
HEIGHTS WILL DEVELOP ACROSS THE GULF COAST DURING THIS PERIOD.
PRECIPITATION FORECASTS WILL REFLECT A LOWER FORECAST CONFIDENCE
REGARDING THESE SOLUTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  89  69  91 /  10  10  10  10
CAMDEN AR         68  94  69  94 /  10  10  10  10
HARRISON AR       66  89  67  89 /  10  10  10  10
HOT SPRINGS AR    69  91  70  92 /  10  10  10  10
LITTLE ROCK   AR  69  92  70  94 /  10  10  10  10
MONTICELLO AR     69  94  70  95 /  10  10  10  10
MOUNT IDA AR      68  90  69  91 /  10  10  10  10
MOUNTAIN HOME AR  66  89  67  90 /  10  10  10  10
NEWPORT AR        69  89  70  91 /  10  10  10  10
PINE BLUFF AR     68  93  70  94 /  10  10  10  10
RUSSELLVILLE AR   68  91  68  92 /  10  10  10  10
SEARCY AR         68  90  69  93 /  10  10  10  10
STUTTGART AR      69  91  70  93 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...55
Hazardous weather outlook, Aug 30, 8:20 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
920 AM CDT SUN AUG 30 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
920 AM CDT SUN AUG 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ANY THUNDERSTORMS THAT FORM DURING AFTERNOON HEATING WILL BE CAPABLE
OF PRODUCING HEAVY RAIN...AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

The radar

The Little Rock radar (KLZK), 74 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
August 30, 2:00 PM CST
Where
Jefferson County, Sulphur Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
34.180, -92.130

A fence was damaged and one tree fell on a power line. There was also pea sized hail reported.

Thunderstorm Wind, Van Buren

When
August 31, 2:55 PM CST
Where
Van Buren County, Bee Branch
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
35.450, -92.400

A flag pole and a tree were blown down by thunderstorm winds. The observer also measured 2.40 inches of rain in less than an hour.

Thunderstorm Wind, Marion

When
August 31, 3:40 PM CST
Where
Marion County, 0.99 mi SW of Bull Shoals Lake Wes
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
36.459, -92.841

Some docks were damaged near Blue Water Resort on Bull Shoals Lake.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599122, 599123, 599243.